The use of sirolimus as an alternative to calcineurin inhibitors for posttransplant immuno suppression is associated with a variety of inflammatory conditions. In this report, we describe the case of a 34-year-old man who developed abnormal liver tests 6 years after live-donor kidney transplantation and 5 years after initiation of sirolimus-based immunosuppression. Elevated aminotransferase levels persisted after withdrawal of potentially hepatotoxic medications, and serologic evaluation for viral hepatitis, autoimmune disease, and genetic disorders was unrevealing. Liver biopsy revealed prominent hepatocellular injury associated with a mixed inflammatory infiltrate and liver tests normalized within 2 weeks of discontinuation of sirolimus. In this report, we review previous reports of sirolimus hepatotoxicity and propose a unifying hypothesis for the various infammatory conditions that have been attributed to sirolimus.
|Original language||English (US)|
|Number of pages||5|
|Journal||Transplant Research and Risk Management|
|State||Published - 2012|
- Inflammatory conditions
ASJC Scopus subject areas
- Statistics, Probability and Uncertainty